MAUDE Adverse Event Report: ICU MEDICAL, INC. TD CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC

ICU MEDICAL, INC. TD CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF; CATHETER, OXIMETER, FIBER-OPTIC
Catalog Number 412290402
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Patient Involvement (2645); No Information (3190)
Date of Event 02/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for investigation.It is yet to be received.
 
Event or Problem Description
The event involves a td thermodilution catheter that ruptured while the balloon was being inflated in the cath lab.There was no patient involvement, no medication involved, no human harm, no adverse event and no delay in critical therapy.
 
Additional Manufacturer Narrative
Device returned to manufacturer on (b)(6) 2019.Received one (1) used, list # 412290402, td catheter, 7f, 4 lumen, 110 cm, heparin coated, lf; lot # 90-997-sj.The reported complaint of a balloon rupture was confirmed.The returned td catheter was received with the balloon ruptured and a portion of the balloon missing.The observed damage is typical of damage seen while using a introducer or contamination shield which is too small.One source of this type of physical damage to the balloon could be from an outside influence such as a contamination shield or an introducer sheath.Ensure any introducer or contamination shield used is designed for the proper french size of the catheter per the directions for use (dfu), which states the french size should be one size larger than the catheter.Without the return of the used introducer or shield, the cause of the physical damage cannot be determined.The lot # 90-997-sj was reviewed and there were no relevant non-conformances found.Due to a system limitation, the date in g4 is inadvertently marked as 2/19/2019 in the supplemental emdr.The correct date is (b)(6) 2019.
 
Additional Manufacturer Narrative
Due to a system limitation, the date in g4 is inadvertently marked as (b)(6) 2019 in the supplemental emdr.The correct date is (b)(6) 2019.
 
Event or Problem Description
User facility voluntary medwatch report mw5084743 was received that stated the following: "the heart catheter inserted, when inserted was in pulmonary wedge position; user was unable to pull blood from inner lumen.Catheter was removed and noted to have a ruptured balloon tip."¿ it was additionally indicated that there was no adverse event, but there was a serious injury that required intervention.No additional information is available after repeated attempts to clarify with the customer.

Brand Name
TD CATHETER, 7F, 4 LUMEN, 110 CM, HEPARIN COATED, LF
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8425300
Report Number1713468-2019-00009
Device Sequence Number16657055
Product Code DQE
UDI-Device Identifier00840619043650
UDI-Public(01)00840619043650(17)190701(10)90-997-SJ
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Catalogue Number412290402
Device Lot Number90-997-SJ
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer02/19/2019
02/19/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/19/2019
06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1